MAUDE Adverse Event Report: ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-40/I13-40
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2018, during the initial implant of a bifurcated stent, the physician had difficulty with deploying stent and removing the delivery system.It was reported that the yellow contra limb wire was very difficult to deploy but was able to deploy after a lot of tugging and twisting.Also the inner core was very difficult to remove.With a lot of manipulation and pulling on the inner core, the gray portion detached from the metal rod and it was dislodged in the bifurcated graft.The physician cut down over the right external iliac and open the vessels to pull the limb cover off of the ipsilateral limb and manipulate the inner core out of the sheath in the groin.The procedure was completed and the patient was reported as doing well.The patient is currently being monitored and there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The following components were evaluated by direct observation of physical device: one afx bea22-40/i13-40.The evaluation result for the bea22-40/i13-40 did support the reported event of difficult deploy.The coiled wire of the delivery system is separated from the multi lumen of the delivery system at the acorn.The failure is most likely caused by the delivery system getting caught on a previously implanted device.The stent was not returned as the stent remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was only able to find substantial evidence to support the following reported event of technical difficulties and device malfunction during deployment.The most likely cause of the inability to deploy and remove the contralateral limb wire and delivery system fragments was related to the off label aortic and iliac anatomies with in combination with cautionary product use condition of pre-existing stents in the iliacs.There have been no further reports of negative patient sequelae.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.(b)(4).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7226193
Report Number2031527-2018-00058
Device Sequence Number722883
Product Code MIH
UDI-Device Identifier00818009015075
UDI-Public(01)00818009015075(17)180501
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Model NumberBEA22-40/I13-40
Device Lot Number1682128-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;